Home Health & Wellbeing
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨

Nasty rash

Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
for the past year or two I have had this really annoying recurring rash. I went to the docs, who gave me trimovate (I think that's how you spell it!), which is basically to sooth the skin and kill the infection (I think it's for fungal problems, but not sure). But it keeps coming back....when I use the cream it goes, but then a couple of weeks to a month later it comes back,and it's driving me mad! The doc said it's normal for this kind of infection to keep coming back, but should it be coming back this often? I don't get it....the cream must be working for the rash to go away in the first place, so why does it come back so quickly? It's so itchy....grrrr! Any advice appreciated!

Comments

  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Ask the doctor for another cream.

    Some creams suit some rashes better.
    Actually I don't understand how the doctor didn't prescribe you something else. Not like he doesn't have an extravagant choice of medication to give you.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I had a problem with this. Being HIV+ im susceptible to a lot of infections that most peeps immune system's can cope with, a common one being skin rashes, caused by fungal infections. So, my HIV consultant advised this. To us Canesten, or similar ointment. When you have a bath/shower, carefully dry that affected with disposable towels, or use a clean towel EVERY time, until the infection has cleared up to stop you moving it to other areas. When the infection has cleared up, use a hydrating (moisturising) cream on the area affected. I've got the ung(something) stuff, but you can get aqueous cream from boots, big tub for about £2, and apply sparingly, morning, evening and after washing.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    If the rash keeps coming back, ask your GP to refer you to a dermatologist. It may not even be a fungal infection - different skin conditions often have similar appearances. If it is a fungal infection you may need a longer course of treatment, or a different strength of cream.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I forgot to mention that I have already tried other creams....like hydrocortisone, and other ones stronger than that, and I think trimovate is supposed to be pretty strong.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Where is the rash?
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    At the bottom of my stomach, just above pubic hair......it started before I'd ever had sex, so definitely not an s.t.d!
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Do you wear belts? Is it in the same area?
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    It is in that area (but I wear quite low trousers, just below belly button), but I don't wear belts. why?
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Well if its just in that area and isnt being beaten by the drugs, it follows that theres something external causing it.

    Maybe a reaction to one of your pairs of trousers? Is the waist very tight and sweaty when wearing trousers? Maybe try looser fitting trousers for a while..

    Did the doctor rule out eczema?
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I had itchy skin on my chest a while ago, and the doc thought that was eczema, and it cleared up with some hydrcortisone (and now if I have a bath i use baby bath products which don't seem to irritate my skin). since then that hasn't come back. I don't use any perfumed moisturisers or anything. the doc didn't think that the rash was the same as the itch on my chest though, and the rash didn't clear up with the same treatment as the thing on my chest.
    I don't wear particularly tight trousers, just jeans mainly, sometimes cords.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    You might have an allergy to nickel?
    Sweat can easily dissolve nickel out of metal (trouser buttons & zips etc.) even through a layer of cloth. It's a pretty common allergy.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Hadn't thought of that kind of thing....how would you find out if you were allergic to something like nickel?
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Originally posted by Tates
    Hadn't thought of that kind of thing....how would you find out if you were allergic to something like nickel?

    There is some info here about nickel allergy which might help you out.

    I think a lot of people (myself included) find out by trial and error really. I had some earrings that itched like hell, and then many a cheapskate bracelet that turned my wrist an alarming shade of 'ow.'
    I just try & avoid it now. Well, when I remember that is.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I had a look at the link....some of it definitely seems to be the same as my problem, but it doesn't all seem to fit. I only have it on my stomach (and occasionally the rash on my chest), and although these symptoms fit, I don't get why I would get reactions in these areas and not others.....is that possible? sorry to keep asking you more questions, but I really want to get this problem sorted! I've got a docs appointment on tuesday, so I might as well go prepared!
Sign In or Register to comment.